COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Back to Search Results |
| Catalog Number |
DBF-2.4-160-S |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/25/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by a video provided by the user in response to this report because the product said to be involved was not provided to cook for evaluation.Based on the video provided, we can confirm the report as described.In the video the forcep cups open, but they do not close.Additionally, in the video that the user provided it is possible that the cups will not close because of a broken solder joint.The cup and handle spool action in the video correlates to the cup and handle spool action typically associated with an incorrect solder joint.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of cups open/close difficulties for disposable forceps.The product said to be involved is included in the scope of the corrective actions.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopy, the physician used a cook captura biopsy forceps without spike.According to the doctor's report, the forceps broke during the procedure and cannot be used.A video of the device was provided, which demonstrated that the forceps cups will open, but they will not close upon handle manipulation.